Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Hiv Cause Joint Pain

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

Joint Pain caused by liver, HIV, meds, arthritis?

Posted by ScotCharles, 3 Replies
Has anyone experienced joint pain that was diagnosed as relating to either HIV or the meds? Don't laugh now, but my elbows are warm to the touch, and I have a burning pain in them. I have liver problems which cause my right shoulder and the right... Read more »

Joint Pain? AnonOne? Aids2HIV?

Posted by WhatDoIDo, 1 Reply
Hi all. I had a few questions. When someone experiences early symptoms of HIV, do they all come at once? Or can they come seperately. I have had diarrhea for more than a month now, then I started having testicular pain, my neck hurts when I move it... Read more »

Joint pain

Posted by Anonymous, 2 Replies
When you talk about joint pain associated with ARS, Is it more like arhhritis type pain or more like the joint pain you experience with a flu. I been having arthritis type pain for a 5 weeks now along with some sickly feeling and am wondering if it... Read more »

LOW platelet and joint pain

Posted by Anonymous, 1 Reply
I am 32 male from toronto. I have been diagnosed to low platetlet in 1997 and range is 45 to 95. It goes up and down but mostly i am within this range. I was told by my bood specialist that ITP. They don't know the cause of it. Well, same time... Read more »

Headaches, Night Sweats & Muscle/Joint Pain

Posted by Client9, 2 Replies
About Me: 33yr old Male, with Diabetes, Ulcerative Colitis & GERD. I take Meds for Diabetes but it is till out of control and I should be on Insulin. Recently unemployed with no Health Insurance.

Risk: Broken condom during anal sex(April 23), I... Read more »
Ask the Experts

Whats causing muscle, joint, and abdominal pain.

I have become hopeless. For over a year I have been experiencing pain in my joints, muscles and my abdomen. I have seen so many specialist,Neuro, Ortho, Rheumo, and a 2nd HIV specalist.I have had several test and labs done. I even had an emg, it was...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Your situation sounds very challenging with no easy answers in many cases unfortunately. Neither HIV nor your meds cause such severe muscle pain at a frequency where there has been a clear linkage. Vitamin D deficiency, low levels of co-enzyme Q10,... Read more »

Joint Pain and HIV

Hi. Thanks for this forum. It has been incrediably helpful to me on a host of issues. I have had joint pain in my hands, elbows and shoulder. They started to appear right before I became symptomatic and developed PCP (over a year ago). I am...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
There are a variety of often difficult to sort out forms of joint pain seen in the setting of HIV infection. Up to 1/3 of HIV infected persons develop joint pains. Perhaps 5-10% have some form of a reactive arthritis. Other types of arthritis... Read more »

joint and mucle pain with hiv

ive had hiv for ten years and for the last 5years i have pain in joints and mucles they keep getting worse ive had all arthritus test done but all came back neg. they say it might be because of hiv, but they can not give me any meds for arthritus...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
You don't indicate what your CD4 count or viral load are. Many people with HIV infection can have some kind of joint complaints. This can be from age and a variety of medical conditions. It has been very hard to pin it down to the virus causing... Read more »

Exercise/Joint Pain & HIV meds

I'm on Viracept, Zerit, Epivir. Viral load undetectable. CD4 count in 900s. No HIV related infections. I experienced lipodystrophy (sp?) from medications and had good results from exercise program of regular swimming. I lost my paunch, although...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
Yes it certainly could be arthritis in the joint. These symptoms do not sound like they are either HIV ar medication related. But I can't be completely certain. Muscle inflammation from lipitor can occur...the blood test CPK should detect... Read more »
Articles
Treatment Action Group

TB Diagnostics: A Crisis for People Living With HIV/AIDS Worldwide

Globally, TB is the most common infection and a leading cause of death among people living with HIV. Despite being curable, TB accounts for two million deaths each year. Thirteen percent of deaths among HIV-positive people are TB-related, and some... Read more »
HIV Medicine Association

HIV Testing Policy: A Joint Position Paper of the HIV Medicine Association of the Infectious Diseases Society of America and the American College of Physicians

Summary Federal policies regarding the prevention, diagnosis and treatment of AIDS have not kept pace with changes that have transformed the disease from a fatal illness to a chronic disease for patients with ongoing access to HIV care and... Read more »
The Well Project

Women, Hormones and HIV

Table of Contents Hormone Basics Hormones and HIV Problems Caused by Irregular Hormone Levels Hormone Replacement Therapy (HRT) Alternative Treatments Testosterone Human Growth Hormone Taking Care of Yourself Hormone Basics ... Read more »
The Well Project

Fungal Infections

Table of Contents What Are Fungal Infections? Candidiasis (Includes Yeast Infections and Thrush) Cryptococcal Meningitis Histoplasmosis Aspergillosis Coccidioidomycosis (Valley Fever) Conclusion What Are Fungal Infections? A... Read more »